Ask a Question

Can aricept make dementia worse?

Status: Open    Mar 23, 2015 - 02:05 PM

Dementia

Do you have the same question? Follow this Question

1 answer

APFM Staff Answers

Apr 02, 2015 - 08:15 AM


Dementia is such a tricky condition. It does not present the same way in everyone. While one person may show impaired short term memory only, another may exhibit this coupled with impaired judgement. Drugs such as Aricept, are used to slow down the progression of dementia.

Aricept will not make dementia worse. There is always the possibility, as with any medication, that there will be adverse reactions. One of the most common reactions/side effects with Aricept is lethargy. It is rare, but some of the listed side effects for Aricept are: mood or mental changes, including abnormal crying, aggression, agitation, delusions, irritability, nervousness, or restlessness.

If any of the above changes should occur and cause problems, please contact your physician. As with any drug that is used to change the chemicals in the brain, sometimes it takes trial and error to find the drug that works best for the individual. It is important to keep an open line of communication with the physician so that the right course of treatment is given.

Source: 

Answer this question

Recently Active Members